Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 35, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 1, 2000, 3:42 PM EDT for Southampton County, City of Franklin, Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2000, 3:42 PM EDT (19:42 UTC)
- Expired
- Sep 1, 2000, 4:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties City of Franklin, VA, Southampton County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 011944 FFWAKQ VAC175-620-012045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 342 PM EDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CITY OF FRANKLIN IN SOUTHEAST VIRGINIA SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA * UNTIL 445 PM EDT * AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR BOYKINS...MOVING NORTHEAST AT 5 MPH. DOPPLER RADAR ESTIMATED UP TO TWO INCHES OF RAIN HAS FALLEN NEAR BOYKINS DURING THE PAST 30 MINUTES. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNE_D AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BOYKINS...COURTLAND...FRANKLIN...NEWSOMS... SEDLEY AND STORY. $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:13 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 1, 2:13 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 213 PM EDT FRI SEP 1 2000 HAVE HAD TO DEAL WITH SHWRS/TSTMS PRODUCING TORRENTIAL RNFL MUCH OF THE DAY. STFS...FFS AND FFW HAVE BEEN ISSUED TO COVER THE SITUATION SO FAR. THINK MORE WILL FOLLOW...BUT NOT SURE WHAT AREAS WILL BE NEXT. MESOSCALE SWIRL IN CU FIELD NE DAN APPRS TO HAVE A WSHFT ASSOCD WITH IT. THESE FEATURES HAVE LIKELY CONTRIBUTED TO ENHANCED SHWRS/TSTMS THRUT RGN TDA. ANTICIPATE ACTVTY WILL DMSH AFT SUNSET. UNFORTUNATELY...GIVEN TRPCL NATURE OF AMS...THINK THERE WILL BE SOME ECHOES ON OUR 88D ALL NIGHT. BTW...OUR 88S STM TOTAL PCPN HAS NOT RESET SINCE 8/27. MANY AREAS HAVE RECEIVED 1 TO 4 INCHES OF RAIN IN THAT TIME FRAME. FOR THE NEXT 48 HRS...CAN YOU SAY PERSISTENCE??? MDLS IN GEN AGREEMENT THAT PATTERN WHICH HAS ESTABLISHED ITSELF FOR THE LAST FEW DAYS WILL CONINTUE MUCH OF THE WEEKEND. UP LOW NR THE AL/GA BORDER NOT FCST TO MOVE MUCH AND IS XPCD TO CONTINUE TO PUMP TRPCL AMS INTO RGN...WHILE SPINNING OFF IMPLUSES WHICH WILL ENHANCE SHWR/TSTM DVLPMT ACRS RGN. HAVE ESSENTIALLY GONE WITH BLANKET 40 PCT POPS THRU SUN...ALTHO FEEL MOST ACTVTY WILL BE DIURNAL IN NATURE...AND CSTL AREAS MAY END UP MAINLY DRY THIS WEEKEND. THAT CERTAINLY HAS BEEN THE CASE THE LAST 2 DAYS. TEMPS BASICALLY 70 TO 75 AT NIGHT...AND IN THE 80S DURG THE DAY. WOULD NOT BE SURPRISED TO SEE A COUPLE SE VA/NE NC LOCATIONS REACH 90 SAT/SUN. XTNDD...MDLS SUGGEST LIGHT AT THE END OF OUR RAINY TUNNEL. CDFNT FCST TO MOVE THRU RGN LT MON/TUE...THEN CONTINUE SWD. DRIER AND MORE COMFORTABLE AMS LKLY FOR MIDWEEK. I FOR ONE CANT WAIT MARINE...WINDS/WAVES TO REMAIN BLO SCA CRITERIA THROUGH PD. OUTSIDE OF ANY PCPN...SHOULD BE A DECENT BOATING WEEKEND. BUT...BEWARE OF THOSE TSTMS FCSTID = 59 RIC 72 86 73 87 / 40 40 40 40 ORF 75 86 74 87 / 40 40 40 40 ECG 75 86 74 87 / 40 40 40 40 SBY 72 85 73 86 / 30 40 40 40 FVX 72 86 73 86 / 40 40 40 40 AKQ 72 86 73 87 / 40 40 40 40 PHF 72 86 73 87 / 40 40 40 40 OXB 72 82 73 86 / 30 40 40 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. SAMMLER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:28 PM EDT | Flash Flood Warning | AKQ | Charles City, Prince George, Surry, Sussex | 2 hr |
| Sep 1, 4:24 PM EDT | Flash Flood Warning | AKQ | Southampton, City of Franklin | 36 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.